Alert archive / Missouri / Heat Advisories in 2017

Heat Advisory 4, NWS St. Louis, MO

July 25, 201714 counties in Illinois; 21 counties in Missouri

NWS St. Louis, MO issued this heat advisory at Jul 25, 2017, 3:42 AM CDT for 14 counties in Illinois; 21 counties in Missouri. It took effect at Jul 26, 2017, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2017, 3:42 AM CDT (08:42 UTC)
In effect from
Jul 26, 2017, 12:00 PM CDT
Expired
Jul 26, 2017, 8:00 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 35 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS73 KLSX 250842
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
342 AM CDT Tue Jul 25 2017

...Dangerous Heat Returns on Wednesday...

ILZ098>102-MOZ052-060>065-252200-
/O.NEW.KLSX.HT.Y.0004.170726T1700Z-170727T0100Z/
Calhoun IL-Franklin MO-Jefferson MO-Jersey IL-Lincoln MO-
Madison IL-Monroe IL-Saint Charles MO-Saint Clair IL-
Saint Louis City MO-Saint Louis MO-Warren MO-
Including the cities of Alton, Belleville, Cahokia, Edwardsville,
Saint Charles, Saint Louis, Sullivan, Union, and Washington
342 AM CDT Tue Jul 25 2017

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

The National Weather Service in Saint Louis has issued a Heat
Advisory, which is in effect from noon to 8 PM CDT Wednesday.

* TIMING...Wednesday afternoon and early evening.

* HEAT INDEX VALUES...Between 105 and 110 during the afternoon and
  early evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of 
  minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

People in the Saint Louis Metropolitan Area can get information 
about cooling centers or energy assistance related to the 
excessive heat by calling the United Way of Greater Saint Louis at
800-427-4626, or if calling from a land line phone dial 2-1-1. 
You can also call Cool Down Saint Louis at 314-241-7668.nutes.a 
matter of minutes.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

Glass
4 follow-up statements
597 
WWUS73 KLSX 252037
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
337 PM CDT Tue Jul 25 2017

...Dangerous Heat Returns on Wednesday...

ILZ058>060-064-065-069-070-074-079-MOZ041-047>051-059-072>075-084-
085-099-260845-
/O.EXA.KLSX.HT.Y.0004.170726T1700Z-170727T0100Z/
Bond IL-Boone MO-Callaway MO-Clinton IL-Cole MO-Crawford MO-
Fayette IL-Gasconade MO-Greene IL-Iron MO-Macoupin IL-Madison MO-
Marion IL-Moniteau MO-Montgomery IL-Montgomery MO-Osage MO-
Randolph IL-Reynolds MO-Saint Francois MO-Sainte Genevieve MO-
Washington IL-Washington MO-
Including the cities of Centralia, Chester, Columbia, Farmington,
Fulton, Jefferson City, Litchfield, Salem, Sparta, and Vandalia
337 PM CDT Tue Jul 25 2017

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

The National Weather Service in Saint Louis has issued a Heat
Advisory, which is in effect from noon to 8 PM CDT Wednesday.

* TIMING...Wednesday afternoon and early evening.

* HEAT INDEX VALUES...Around 105 due to high temperatures in the 
  mid 90s, and dewpoints in the lower 70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

ILZ098>102-MOZ052-060>065-260845-
/O.CON.KLSX.HT.Y.0004.170726T1700Z-170727T0100Z/
Calhoun IL-Franklin MO-Jefferson MO-Jersey IL-Lincoln MO-
Madison IL-Monroe IL-Saint Charles MO-Saint Clair IL-
Saint Louis City MO-Saint Louis MO-Warren MO-
Including the cities of Alton, Belleville, Cahokia, Edwardsville,
Saint Charles, Saint Louis, Sullivan, Union, and Washington
337 PM CDT Tue Jul 25 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* TIMING...Wednesday afternoon and early evening.

* HEAT INDEX VALUES...105 to 109 due to high temperatures in the 
  mid to upper 90s, and dewpoints in the upper 60s to lower 70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

People in the Saint Louis Metropolitan Area can get information
about cooling centers or energy assistance related to the
excessive heat by calling the United Way of Greater Saint Louis
at 800-427-4626, or if calling from a land line phone dial 2-1-1.
You can also call Cool Down Saint Louis at 314-241-7668.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

Gosselin
729 
WWUS73 KLSX 260850
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
350 AM CDT Wed Jul 26 2017

ILZ100>102-MOZ061-063>065-262200-
/O.CON.KLSX.HT.Y.0004.170726T1700Z-170727T0100Z/
Jefferson MO-Madison IL-Monroe IL-Saint Charles MO-Saint Clair IL-
Saint Louis City MO-Saint Louis MO-
Including the cities of Alton, Belleville, Cahokia, Edwardsville,
Saint Charles, and Saint Louis
350 AM CDT Wed Jul 26 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* TIMING...This afternoon and early evening.

* HEAT INDEX VALUES...Between 105 and 110 due to temperatures from 
  the upper 90s to around 100, and dewpoints in the lower to mid 
  70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

People in the Saint Louis Metropolitan Area can get information
about cooling centers or energy assistance related to the
excessive heat by calling the United Way of Greater Saint Louis
at 800-427-4626, or if calling from a land line phone dial 2-1-1.
You can also call Cool Down Saint Louis at 314-241-7668.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

ILZ058>060-064-065-069-070-074-079-098-099-MOZ041-047>052-059-060-
062-072>075-084-085-099-262200-
/O.CON.KLSX.HT.Y.0004.170726T1700Z-170727T0100Z/
Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO-
Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL-Iron MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison MO-Marion IL-Moniteau MO-
Montgomery IL-Montgomery MO-Osage MO-Randolph IL-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Centralia, Chester, Columbia, Farmington,
Fulton, Jefferson City, Litchfield, Salem, Sparta, Sullivan, 
Union, Vandalia, and Washington
350 AM CDT Wed Jul 26 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* TIMING...This afternoon and early evening.

* HEAT INDEX VALUES...Around 105 due to temperatures in the mid to upper
  90s, and dewpoints in the lower to mid 70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

TES
425 
WWUS73 KLSX 262045
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
345 PM CDT Wed Jul 26 2017


MOZ041-262145-
/O.CAN.KLSX.HT.Y.0004.000000T0000Z-170727T0100Z/
Boone MO-
Including the city of Columbia
345 PM CDT Wed Jul 26 2017

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Saint Louis has cancelled the
Heat Advisory.

Cloud cover has kept temperatures a bit cooler than originally
forecast.

$$

ILZ100>102-MOZ061-063>065-270100-
/O.CON.KLSX.HT.Y.0004.000000T0000Z-170727T0100Z/
Jefferson MO-Madison IL-Monroe IL-Saint Charles MO-Saint Clair IL-
Saint Louis City MO-Saint Louis MO-
Including the cities of Alton, Belleville, Cahokia, Edwardsville,
Saint Charles, and Saint Louis
345 PM CDT Wed Jul 26 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Through early evening.

* HEAT INDEX VALUES...Up to 107 due to temperatures in the mid 
  90s, and dewpoints in the mid 70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

People in the Saint Louis Metropolitan Area can get information
about cooling centers or energy assistance related to the
excessive heat by calling the United Way of Greater Saint Louis
at 800-427-4626, or if calling from a land line phone dial 2-1-1.
You can also call Cool Down Saint Louis at 314-241-7668.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

ILZ058>060-064-065-069-070-074-079-098-099-MOZ047>052-059-060-062-
072>075-084-085-099-270100-
/O.CON.KLSX.HT.Y.0004.000000T0000Z-170727T0100Z/
Bond IL-Calhoun IL-Callaway MO-Clinton IL-Cole MO-Crawford MO-
Fayette IL-Franklin MO-Gasconade MO-Greene IL-Iron MO-Jersey IL-
Lincoln MO-Macoupin IL-Madison MO-Marion IL-Moniteau MO-
Montgomery IL-Montgomery MO-Osage MO-Randolph IL-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Centralia, Chester, Farmington, Fulton, 
Jefferson City, Litchfield, Salem, Sparta, Sullivan, Union, 
Vandalia, and Washington
345 PM CDT Wed Jul 26 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Through early evening.

* HEAT INDEX VALUES...Up to 107 due to temperatures in the upper 
  90s, and dewpoints in the mid 70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

Where's baby? Look before you lock! Young children and pets
should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

&&

$$

Gosselin
587 
WWUS73 KLSX 270105
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
805 PM CDT Wed Jul 26 2017

ILZ058>060-064-065-069-070-074-079-098>102-MOZ047>052-059>065-
072>075-084-085-099-270215-
/O.EXP.KLSX.HT.Y.0004.000000T0000Z-170727T0100Z/
Bond IL-Calhoun IL-Callaway MO-Clinton IL-Cole MO-Crawford MO-
Fayette IL-Franklin MO-Gasconade MO-Greene IL-Iron MO-
Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL-
Madison MO-Marion IL-Moniteau MO-Monroe IL-Montgomery IL-
Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL-
Washington MO-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Farmington, Fulton, Jefferson City, 
Litchfield, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, 
Union, Vandalia, and Washington
805 PM CDT Wed Jul 26 2017

...HEAT ADVISORY HAS EXPIRED...

Heat index readings have dropped below 105 degrees across most of
the area, and should continue to fall through the evening. 
Therefore the heat advisory has been allowed to expire.

$$

Carney

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jul 25, 3:06 AM CDT, 36 minutes earlier.

Area forecast discussion, Jul 25, 3:06 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
306 AM CDT Tue Jul 25 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 302 AM CDT Tue Jul 25 2017

A light northwest flow aloft prevails over our region early this
morning with an upper level RIDGE centered over the southern Plains.
A stalled surface front extended over far southern MO and into
western KY giving our region a light easterly flow at the surface.
Skies were clear for many areas, although cloudiness has been trying
to increase for portions of southern IL and southeast MO and a few
TSRA have even managed to persist over southeast MO.  Temps ranged
from the mid 60s to mid 70s generally from north to south across our
region.

Upper level RIDGE will extend eastward towards our region today and
tonight.  If it weren't for the setup at the surface, where the
stalled front will remain in place thru today before buckling
northeastward as a warm front later tonight, would be aggressive on
max temp forecast this afternoon.  However, easterly surface flow
expected to prevail and this will limit our heating potential.  Once
again stayed within the realm of the MOS forecasts, but overall
preferred the higher MOS values.

Speaking of which, the stalled front over southern MO should once
again as a focus for TSRA development with the heating of the day,
from roughly the midday hours into early this evening.  Do not
expect TSRA to persist as late into the night as it is doing now
with what should be a more ill-defined frontal convergence as what
is left of it lifts northeastward as a warm front to set up a
hot/humid day for Wednesday.

Mostly clear skies are anticipated for many areas tonight, but with
a warm front edging thru, something along the lines of a couple degs
higher than persistence seemed best with min temps from the upper
60s to mid 70s.

TES

.LONG TERM...  (Wednesday through Monday)
Issued at 302 AM CDT Tue Jul 25 2017

An active period of weather is on tap for Wednesday through Thursday
with a short-lived espisode of dangerous heat followed by
thunderstorms, and potential severe weather. This time frame will
feature amplification and retrogression of the upper air pattern.
The upper high initially centered in the southern Plains on
Wednesday morning will shift west to the southern Rockies by
Thursday morning, as a broad upper trof develops from southeast
Canada into the northeast quarter of the Nation. A quasi warm front
will stretch across eastern MO into far southern IL at daybreak on
Wednesday. This front will shift to the east/northeast during the
morning, well in advance of a short wave migrating east from the
north central Plains and its associated cold front. Southwesterly
lower tropospheric flow in the wake of the warm front, good WAA, and
diurnal heating should allow temps to rise into the 90s in the
afternoon. Confidence is fairly high that the St. Louis metro region
and immediate surrounding counties in east central MO and southwest
IL will have highs in the 95-99 degree range with peak afternoon
heat index values of 105-110. I will be issuing a heat advisory
for this area with this forecast for Wednesday afternoon/early
evening. Confidence is slightly lower elsewhere and will let later
shifts assess, with some high clouds coming into play in northeast
and central MO.

An elongated MCS is expected to evolve to our north across IA late
Wednesday afternoon and evening in association with the migratory
short wave trof and attendant, advancing cold front. This MCS should
move east-southeast into northern MO and western IL on Wednesday
night with the advancing cold front/surface low, intensifying
west-southwesterly LLJ, and increasing northwesterly deep layer
shear. There is a fair amount of uncertainty in how far southeast
the MCS or additional outflow generated convection will progress.
The NAM has been consistently very agressive with the southeast
push and speed of this system. My initial thoughts are it is too
far southeast and this forecast leans heavily on the ECMWF and GFS
with likely POPS almost to I-70 in Missouri late Wednesday night.
Increasing, moderate deep layer shear and ample CAPE should
support a severe threat on Wednesday night with damaging wind the
primary threat. We will also need to keep an eye on the heavy rain
potential across northeast MO and west central IL where very high
PWS's of 2+ inches will exist and training could set-up.

The convective trends on Thursday will to at least some degree be
highly dependent on the extent of showers and thundestorms on
Wednesday night. Somewhere over the northern half of the CWA there
will likely be ongoing activity during the morning which should
weaken with time. New showers and storms should then develop by
early afternoon either with the advancing cold front or a residual
outflow boundary. Depending on the amount of instability, the
afternoon activity could pose a severe threat. All of the showers
and thunderstorms will push southeast during the afternoon and on
Thursday night. By daybreak Friday the cold front should be well
south of the CWA, with surface high pressure and cooler, drier air
enveloping the area.

Amplification and some retrogression of the upper air pattern will
continue into the weekend with an upper level ridge established in
the western U.S. and mean long wave trof in the eastern U.S.. This
pattern aloft will maintain surface high pressure across the mid-
upper MS Valley with generally low humidity and below average temps
into early next week.

Glass

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1132 PM CDT Mon Jul 24 2017

Scattered thunderstorms over the eastern Ozarks are expected to
dissipate overnight and stay well south of the terminals.
Otherwise...dry and VFR conditions are expected through the
period. Light winds will veer from north to east as high pressure
moves through the Great Lakes.

SPECIFICS FOR KSTL:

Dry and VFR conditions are expected through the period. Light
winds will veer from north to east as high pressure moves through
the Great Lakes.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon to 8 PM CDT Wednesday for Franklin MO-
     Jefferson MO-Lincoln MO-Saint Charles MO-Saint Louis City
     MO-Saint Louis MO-Warren MO.

IL...Heat Advisory from noon to 8 PM CDT Wednesday for Calhoun IL-
     Jersey IL-Madison IL-Monroe IL-Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jul 24, 8:58 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
858 PM CDT Mon Jul 24 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
858 PM CDT Mon Jul 24 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous heat index values between 105 and 110 degrees are
expected to return to much of the area on Wednesday afternoon and
early evening.

A few severe thunderstorms are possible on Wednesday night,
especially across northeast Missouri and west central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed early this evening in southeast
Missouri.

Britt

Nearby

Heat Advisories in Missouri, 2017Heat Advisories in Illinois, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.